Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 6, NWS Brownsville, TX
NWS Brownsville, TX issued this tornado warning at Jul 20, 2005, 8:09 AM CDT for Hidalgo County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2005, 8:09 AM CDT (13:09 UTC)
- Expired
- Jul 20, 2005, 8:50 AM CDT
- In force
- 41 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 88 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 12:55 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 1.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBRO 201309 TORBRO TXC215-201345- /O.NEW.KBRO.TO.W.0006.050720T1309Z-050720T1345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 809 AM CDT WED JUL 20 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITIES OF...SAN JUAN...PHARR...MISSION... MCALLEN...EDINBURG...DONNA...ALAMO * UNTIL 845 AM CDT * AT 804 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DONNA... MOVING WEST AT 70 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... MCALLEN BY 815 AM CDT PALMVIEW AND MISSION BY 820 AM CDT LA JOYA AND PENITAS BY 825 AM CDT SULLIVAN CITY BY 830 AM CDT DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR DEEP SOUTH TEXAS. LAT...LON 2609 9801 2630 9799 2637 9854 2617 9865 $$ SPEECE
2 follow-up statements
000 WWUS54 KBRO 201328 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 828 AM CDT WED JUL 20 2005 TXC215-201345- /O.CON.KBRO.TO.W.0006.000000T0000Z-050720T1345Z/ HIDALGO TX- 828 AM CDT WED JUL 20 2005 ...A TORNADO WARNING CONTINUES UNTIL 845 AM CDT FOR SOUTHERN HIDALGO COUNTY... AT 825 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO NEAR MISSION...MOVING WEST AT 55 MPH. THE TORNADO WILL BE NEAR... PENITAS AND LA JOYA BY 835 AM CDT 7 MILES SOUTH OF SULLIVAN CITY BY 845 AM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR DEEP SOUTH TEXAS. LAT...LON 2609 9801 2630 9799 2637 9854 2617 9865 $$ SPEECE
000 WWUS54 KBRO 201350 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 846 AM CDT WED JUL 20 2005 TXC215-201356- /O.EXP.KBRO.TO.W.0006.000000T0000Z-050720T1345Z/ HIDALGO TX- 846 AM CDT WED JUL 20 2005 ...THE TORNADO WARNING FOR SOUTHERN HIDALGO COUNTY EXPIRES AT 845 AM CDT... AT 845 AM CDT...DOPPLER RADAR INDICATED THAT THE TORNADO PRODUCING THUNDERSTORM HAS MOVED WEST OUT OF SOUTHERN HIDALGO COUNTY INTO NORTHERN MEXICO AND HAS WEAKENED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR DEEP SOUTH TEXAS. LAT...LON 2609 9801 2630 9799 2637 9854 2617 9865 $$ SPEECE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Jul 20, 3:30 AM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 20, 3:30 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 330 AM CDT WED JUL 20 2005 .DISCUSSION... EMILY STILL A CAT 3 HURRICANE WITH WINDS OF 125 MPH. IT IS CURRENTLY ABOUT 30 MILES FROM LANDFALL AND SHOULD DO SO BETWEEN 6 AND 8 AM. IT HAS REMAINED STEADY ON ITS STRENGTH AND FORWARD SPEED OF 7KTS. THE STRONGER RAINBANDS ARE FINALLY ARRIVING IN DEEP SOUTH TEXAS WITH ACCUMULATED PRECIPITATION SO FAR BEING LESS THAN 2 INCHES. WINDS HAVE REMAINED STEADY BETWEEN 25 AND 30 MPH BUT WILL SLOWLY INCREASE ABOVE TROPICAL STORM STRENGTH THROUGH SUNRISE UNTIL JUST AFTER LANDFALL. RESIDUAL MOISTURE WILL REMAIN THROUGH THE NEXT SEVERAL DAYS WITH A CHANCE OF SHOWERS. A TROPICAL WAVE IS EXPECTED ON SUNDAY WITH AN INCREASED CHANCE FOR RAINFALL. && .MARINE... BUOY 42020 REPORTED NORTHEAST WINDS NEAR 31 KNOTS GUSTING TO NEAR 39 KNOTS WITH SEAS AT 21 FEET WITH A 13 SECOND PERIOD AT 07 UTC/ 2 AM CDT. A HURRICANE WARNING REMAINS IN EFFECT FROM PORT MANSFIELD SOUTH TO LA CRUZ, MEXICO. WINDS AND SEAS WILL CONTINUE TO INCREASE ALONG THE LOWER TEXAS COAST EARLY HIS MORNING AS SQUALLS ASSOCIATED WITH HURRICANE EMILY CONTINUE TO MOVE ONSHORE FROM THE ADJACENT GULF WATERS OF DEEP SOUTH TEXAS. SMALL CRAFT SHOULD STAY IN PORT THROUGH THE NEXT 24 HOURS...AS DANGEROUS CONDITIONS WILL PERSIST OFFSHORE IN ASSOCIATION WITH THE PASSAGE OF HURRICANE EMILY. MORE MODERATE WINDS AND SEAS ARE EXPECTED THURSDAY THROUGH THE WEEKEND AS HIGH PRESSURE RESUMES CONTROL OF THE GULF OF MEXICO WEATHER PATTERN. && .AVIATION... MVFR AND IFR CONDITIONS WITH PERIODS OF LIFR ARE LIKELY THIS MORNING AND AFTERNOON AS SQUALLS FROM HURRICANE EMILY MOVE OVER THE TRIO OF REGIONAL AIRPORTS. SURFACE WIND GUSTS UP TO 50 KNOTS WITH SEVERE TO EXTREME TURBULENCE AND MAXIMUM CB TOPS TO 50K FEET MAY ALSO OCCUR DURING THIS TIME PERIOD. IMPROVED CONDITIONS FOR FLYING ARE EXPECTED LATER THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 86 81 88 81 90 / 100 60 50 20 40 BROWNSVILLE 86 80 91 79 93 / 100 60 50 20 40 HARLINGEN 87 79 92 79 94 / 100 60 50 20 40 MCALLEN 88 78 93 77 96 / 100 60 50 20 40 RIO GRANDE CITY 88 78 94 77 97 / 100 60 50 20 40 SOUTH PADRE ISLAND 86 81 88 81 90 / 100 60 50 20 40 && .BRO WATCHES/WARNINGS/ADVISORIES...... TORNADO WATCH THROUGH 10 AM CDT WEDNESDAY...TXZ248>257. FLOOD WATCH THROUGH 1 PM CDT WEDNESDAY...TXZ248>257. HURRICANE WARNING...TXZ254>257. INLAND TROPICAL STORM WARNING TXZ250-TXZ252-253. TROPICAL STORM WARNING...TXZ251. && 64/58
Hazardous weather outlook, Jul 20, 6:00 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT WED JUL 20 2005 TXZ248>257-211100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A HURRICANE WARNING IS IN EFFECT FOR THE LOWER TEXAS COAST FROM PORT MANSFIELD TO THE RIO GRANDE RIVER THROUGH EARLY TODAY. AN INLAND TROPICAL STORM WARNING IS IN EFFECT FOR JIM HOGG...HIDALGO...AND STARR COUNTIES IN DEEP SOUTH TEXAS THROUGH EARLY TODAY. PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT FOR DETAILS REGARDING HURRICANE EMILY. A TORNADO WATCH IS IN EFFECT UNTIL 10 AM TODAY...AND A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH 1 PM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE WEEKEND AS TROPICAL MOISTURE OVER THE WESTERN GULF OF MEXICO MOVES INTO DEEP SOUTH TEXAS IN THE WAKE OF HURRICANE EMILY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY. PHILO
In the hours before
Local storm report, Jul 20, 4:01 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
401 AM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 AM FLOOD 7 ENE BROWNSVILLE 25.96N 97.38W
07/20/2005 CAMERON TX COUNTY OFFICIAL
STATE HIGHWAY 4 CLOSED OFF 7 MILES FROM HIGHWAY 511 AT
PALMITO HILL RD. DUE TO FLOODING
&&
JSLocal storm report, Jul 20, 7:45 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
745 AM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TORNADO RIO HONDO 26.23N 97.58W
07/20/2005 CAMERON TX PUBLIC
&&
KMVLocal storm report, Jul 20, 8:03 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
803 AM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM HURRICANE BROWNSVILLE 25.93N 97.48W
07/20/2005 CAMERON TX NEWSPAPER
ROOF BLOWN OFF WATERSIDE APARTMENTS IN BROWNSVILLE.
&&
JGTThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:32 AM CDT | Tornado Warning | BRO | Willacy | 43 min |
| Jul 20, 5:24 AM CDT | Flash Flood Warning | BRO | Hidalgo | 96 min |
| Jul 20, 7:02 AM CDT | Tornado Warning | BRO | Cameron | 43 min |
| Jul 20, 8:44 AM CDT | Tornado Warning | BRO | Jim Hogg | 33 min |
| Jul 20, 10:01 AM CDT | Tornado Warning | BRO | Jim Hogg | 34 min |
| Jul 20, 11:40 AM CDT | Tornado Warning | BRO | Jim Hogg | 40 min |
| Jul 20, 11:43 AM CDT | Tornado Warning | BRO | Hidalgo | 47 min |
| Jul 20, 11:51 AM CDT | Tornado Warning | BRO | Brooks | 30 min |
| Jul 20, 12:00 PM CDT | Tornado Warning | BRO | Kenedy | 30 min |
| Jul 20, 12:26 PM CDT | Flash Flood Warning | BRO | Hidalgo | 4 hr |
| Jul 20, 12:34 PM CDT | Tornado Warning | BRO | Hidalgo | 26 min |
| Jul 20, 12:36 PM CDT | Tornado Warning | BRO | Jim Hogg | 33 min |
| Jul 20, 1:00 PM CDT | Flash Flood Warning | BRO | Cameron | 3 hr |
| Jul 20, 1:08 PM CDT | Tornado Warning | BRO | Hidalgo | 40 min |
| Jul 20, 1:27 PM CDT | Tornado Warning | BRO | Zapata | 36 min |
| Jul 20, 1:52 PM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Jul 20, 2:38 PM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Jul 20, 3:17 PM CDT | Tornado Warning | BRO | Jim Hogg, Zapata | 28 min |
| Jul 20, 4:02 PM CDT | Tornado Warning | BRO | Jim Hogg | 36 min |
| Jul 20, 4:57 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 63 min |
| Jul 20, 5:15 PM CDT | Tornado Warning | BRO | Jim Hogg | 15 min |
| Jul 20, 5:53 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 37 min |
| Jul 20, 6:50 PM CDT | Tornado Warning | BRO | Jim Hogg, Starr, Zapata | 25 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.